I went on the depo shot 3/29. Then i went in for my second shot on the 13th week 6/28. I had protected sex that day. And then i had protected sex 7/3. Ever since then I've been bloated and urinating frequently. Sometimes it feels like i don't even empty my bladder when i have. So could it be a uti or pregnancy? Or is it normal to feel bloated after sex?
The only way you're going to be pregnant is if you were pregnant before getting your first shot, or didn't get the second one on time.
Depo Provera provides the body with an artificial version of the same hormone that would be more prominent in your body, if you were pregnant. It works by convincing the body that it's pregnant, so that you do not ovulate.
This means that it an give lots of pregnancy hormonal symptoms, most of which subside after you've had 2 or 3 shots.
For me, the symptoms that persisted for years on Depo Provera was weight gain, painful sex, & chronic lower back ache. Everyone is different, so this may not be your experience. If you want to avoid the most common long term symptom, the weight gain, then I suggest taking action to alter your diet or exercise regime where necessary, as soon as possible.
It is possible that you have a UTI. It sounds like you may have cystitis. There is usually an over the counter product you can buy for that from your drug store. try it & see if it helps.
I often get cystitis after sex. The bladder can get pushed around a lot, & bruised. That can cause it.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2010 • 3 answers
Posted 13 Jul 2013 • 1 answer
Posted 18 Nov 2013 • 3 answers
Posted 17 Feb 2016 • 1 answer
Posted 29 Mar 2016 • 1 answer